Alert archive / Vermont / High Wind Warnings in 2007

High Wind Warning 1, NWS Burlington, VT

December 16, 20074 counties in Vermont

NWS Burlington, VT issued this high wind warning at Dec 16, 2007, 9:24 AM EST for 4 counties in Vermont. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2007, 9:24 AM EST (14:24 UTC)
Expired
Dec 16, 2007, 7:00 PM EST
In force
10 hr
Issued by
NWS Burlington, VT

Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 2.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 551 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
551 m²/s²
0-3 km storm-relative helicity
974 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 161424
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
924 AM EST SUN DEC 16 2007

...HIGH WINDS EXPECTED ALONG THE WESTERN SLOPES TODAY...

.LOCALLY STRONG AND GUSTY SOUTHEAST WINDS UP TO 60 MPH ARE
EXPECTED TO DEVELOP BY LATE THIS MORNING ALONG THE WESTERN SLOPES
OF THE GREEN MOUNTAINS. THESE LOCATIONS INCLUDE COMMUNITIES FROM
RUTLAND...TO SOUTH LINCOLN...TO UNDERHILL...TO CAMBRIDGE VERMONT.

THE WINDS WILL LIKELY BE STRONGEST DURING AN EXPECTED LULL IN
PRECIPITATION WHEN INTERMITTENT SLEET AND LIGHT SNOW IS FORECAST
LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. CURRENT
INDICATIONS ARE FOR SUSTAINED WINDS OF 20 TO 40 MPH...WITH GUSTS
UP TO 60 MPH.

SPOTTER REPORTS ALREADY INDICATE WIND GUSTS ALONG THE WESTERN
SLOPES FROM NEAR RUTLAND TO STARKSBORO BETWEEN 40 AND 50 MPH. 

IN ADDITION...EXPECT BLOWING AND FALLING SNOW TO GREATLY REDUCE
SURFACE VISIBILITIES AND CREATE VERY HAZARDOUS DRIVING CONDITIONS
THROUGH THE REST OF THIS MORNING INTO THE AFTERNOON HOURS.

VTZ016>019-170000-
/O.NEW.KBTV.HW.W.0001.071216T1424Z-071217T0000Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
924 AM EST SUN DEC 16 2007

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR THE
WESTERN SLOPES OF THE GREEN MOUNTAINS...FOR WIND GUSTS TO 60 MPH.

YOU CAN EXPECT SOUTHEAST WINDS AT 20 TO 40 MPH WITH GUSTS TO 60
MPH TO DEVELOP THIS MORNING AND CONTINUE INTO THE AFTERNOON HOURS.
IN ADDITION...THESE STRONG WINDS WILL CREATE AREAS OF BLOWING AND
DRIFTING SNOW...ALONG WITH REDUCED VISIBILITIES. 

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
2 follow-up statements
000 
WWUS71 KBTV 161852
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
152 PM EST SUN DEC 16 2007

... HIGH WINDS ALONG THE WESTERN SLOPES WILL DECREASE BY EARLY THIS
EVENING...

.STRONG SOUTHEAST WINDS AT 20 TO 40 MPH WITH GUSTS TO 60 MPH WILL
SHIFT TO THE NORTHWEST AND SLOWLY DECREASE THROUGH THE REST OF
THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE STRONGEST WINDS
WILL CONTINUE TO IMPACT COMMUNITIES FROM RUTLAND...TO SOUTH
LINCOLN...TO UNDERHILL...TO CAMBRIDGE VERMONT THROUGH THE REST OF
THIS AFTERNOON...BEFORE DIMINISHING TOWARD SUNSET.

OBSERVERS ATOP MOUNT MANSFIELD MEASURED A WIND GUST TO 91 MPH AT
115 PM THIS AFTERNOON. IN ADDITION...AN AUTOMATED SURFACE
OBSERVING STATION AT RUTLAND AIRPORT MEASURED A PEAK WIND GUST TO
49 MPH AT 1235 PM. WE HAVE ALSO RECEIVED REPORTS OF POWER OUTAGES
IN EASTERN RUTLAND AND ADDISON COUNTIES THIS AFTERNOON DUE TO THE
STRONG WINDS.

IN ADDITION...EXPECT BLOWING AND FALLING SNOW TO GREATLY REDUCE
SURFACE VISIBILITIES AND CREATE VERY HAZARDOUS DRIVING CONDITIONS
THROUGH THE REST OF THIS AFTERNOON.

VTZ016>019-170000-
/O.CON.KBTV.HW.W.0001.000000T0000Z-071217T0000Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
152 PM EST SUN DEC 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS. 

SOUTHEAST WINDS AT 20 TO 40 MPH WITH GUSTS TO 60 MPH...TO SLOWLY
SHIFT TO THE NORTHWEST BY LATE THIS AFTERNOON AND DIMINISH BY EARLY THIS
EVENING. IN ADDITION...THESE STRONG WINDS WILL CREATE AREAS OF
BLOWING AND DRIFTING SNOW...ALONG WITH REDUCED VISIBILITIES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
000 
WWUS71 KBTV 170007
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
707 PM EST SUN DEC 16 2007

...THE HIGH WIND WARNING FOR THE WESTERN SLOPES OF THE GREEN
MOUNTAINS HAS EXPIRED...


VTZ016>019-170115-
/O.EXP.KBTV.HW.W.0001.000000T0000Z-071217T0000Z/
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
707 PM EST SUN DEC 16 2007

...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE HIGH
WIND WARNING FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS. THE STRONG
GUSTY WINDS OF EARLIER TODAY HAVE DIMINISHED.

$$

WGH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this high wind warning went out at Dec 16, 7:06 AM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Dec 16, 7:06 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
706 AM EST SUN DEC 16 2007

.SYNOPSIS...
A COMPLEX LOW PRESSURE STORM SYSTEM WILL MOVE ACROSS SOUTHERN NEW
ENGLAND THIS AFTERNOON AND THEN ALONG THE MAINE COAST TONIGHT. THIS
TRACK WILL BE FAVORABLE FOR WINTER WEATHER ACROSS OUR AREA THUS
WINTER STORM WARNINGS ARE IN EFFECT. SNOW WILL OVERSPREAD THE AREA
EARLY TODAY AND WILL BE HEAVY AT TIMES. HOWEVER...THE SNOW WILL
MIX WITH OR CHANGE TO SLEET ACROSS CENTRAL AND SOUTHERN VERMONT.
THE HEAVIEST SNOW WILL FALL ACROSS THE ADIRONDACKS AND ST LAWRENCE
VALLEY OF NEW YORK. WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT
WITH WIND GUSTS TO 35 MPH. THIS WILL RESULT IN BLOWING SNOW. THE
SNOW WILL TAPER OFF TO SNOW SHOWERS LATE TONIGHT AND INTO MONDAY
MORNING.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 530 AM EST SUNDAY...LIGHT TO MODERATE SNOW HAS BEGUN TO
AFFECT THE FORECAST AREA. OVER AN INCH AND A HALF OF SNOW HAS
ALREADY BEEN RECORDED IN BURLINGTON...AND OVER TWO AND A HALF
INCHES OF SNOW IN SPRINGFIELD, VT. SNOW WILL CONTINUE TO MOVE INTO
THE AREA THIS MORNING...STARTING OUT LIGHT AND BECOMING HEAVIER
THROUGH THE MORNING HOURS. AS WAA BEGINS TO PUSH INTO THE
REGION...EXPECT HEAVY BAND OF SNOW TO MOVE ACROSS THE REGION FROM
SW TO NE. DRY SLOT WILL MOVE INTO THE REGION THIS AFTERNOON AND
SNOW WILL BE COME LIGHT...ESPECIALLY ACROSS CENTRAL AND SOUTHERN
VERMONT. SNOW WILL MIX WITH SLEET ACROSS THE EASTERN
ADIRONDACKS...AND MOST OF VERMONT. SNOW WILL CHANGE TO SLEET IN
RUTLAND...WINDSOR...AND ORANGE COUNTIES IN VERMONT AS THE LOW
PASSES TO OUR SOUTHEAST. IT SHOULD REMAIN ALL SNOW IN SAINT
LAWRENCE VALLEY AND WESTERN ADIRONDACKS THROUGH THE ENTIRE EVENT.
THIS IS WHERE THE HIGHEST SNOWFALL TOTALS WILL BE MEASURED.

DOWNSLOPE WIND THREAT FOR THE WESTERN SLOPES OF THE
GREENS...ESPECIALLY THIS AFTERNOON...WHEN PRECIP CUTS OFF WITH
DRY SLOT AND 850 WINDS GO E SE AT 75-80 KTS. GOOD STRONG OMEGA
SIGNAL NEAR THE SURFACE IN THE WRF FORECAST. HAVE INCREASED GUSTS TO
50 MPH IN THE RUTLAND AREA...45 MPH ELSEWHERE.

STORM TOTAL SNOWFALL ACCUMULATIONS WILL BE IN THE 14 TO 20 INCH
RANGE FOR THE SAINT LAWRENCE VALLEY AND THE ADIRONDACKS...12 TO 18
INCHES FOR THE CHAMPLAIN VALLEY AND NORTHERN VERMONT...AND 8 TO 12
INCHES FOR SOUTH CENTRAL VERMONT. SOME VARIABLES ASSOCIATED WITH
THE STORM HAVE STARTED TO SEEM A BIT DISJOINTED...CAUSING A BIT OF
UNCERTAINTY WITH SNOWFALL TOTALS.  A BIT CONCERNED ABOUT THE DRY
SLOT STICKING AROUND LONGER THAN EXPECTED...AND MORE SLEET MIXING
IN THAN EXPECTED...BUT FEEL THE SNOWFALL TOTALS ARE IN PRETTY GOOD
SHAPE...ALTHOUGH CONFIDENCE HAS DROPPED A LITTLE. NEXT FORECASTER
MAY NEED TO TAKE ANOTHER LOOK AT SNOWFALL TOTALS WITH THE NEWEST
MODEL RUNS COMING IN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
AS OF 530 AM EST SUNDAY...AS LOW PASSES SUNDAY EVENING INTO THE
GULF OF MAINE AREA...COLDER AIR RETURNS WITH ALL SNOW ACROSS AREA
IN WRAP AROUND MOISTURE COMMA HEAD...AND IT COULD BE HEAVY AT
TIMES OVERNIGHT...ESPECIALLY DURING THE FIRST PART OF THE
OVERNIGHT. SNOW TAPERS OFF TO SNOW SHOWERS LATER TONIGHT. GUSTY
EASTERLY WINDS TO 35 MPH BECOME N NW TONIGHT WITH SOME BLOWING
SNOW.

CHANCE OF SNOW SHOWERS ON MONDAY...ESPECIALLY IN THE MORNING...FOR
HIGHER ELEVATIONS WITH SOME TYPICAL NW FLOW UPSLOPING SNOW
SHOWERS. HAVE JUST INCLUDED SLIGHT CHANCE FOR THE AFTERNOON AS THE
FLOW WEAKENS.  WILL HAVE PLENTY OF COLD AIR SITUATED ACROSS THE
REGION ON MONDAY AS LOW CONTINUES TO MOVE NORTHEAST AND AWAY FROM
THE AREA. SKIES WILL BECOME PARTLY SUNNY BY THE
AFTERNOON...ALTHOUGH VERY COLD WITH HIGHS IN THE TEENS OR NEAR 20.
HIGH PRESSURE BEGINS TO RIDGE INTO THE AREA MONDAY NIGHT AND
TUESDAY BRINGING PARTLY SUNNY OR CLEAR SKIES AND LIGHTER WINDS.
LOWS MONDAY NIGHT WILL BE IN THE LOWER SINGLE DIGITS...AND NEAR
ZERO IN VALLEY LOCATIONS...NEGATIVE IN HIGHER ELEVATIONS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 310 AM EST SUNDAY

NO MAJOR PRECIPITATION EVENTS FORESEEN DURING THE EXTENDED FCST
PERIOD AS GFS AND ECMWF CONTINUE TO INDICATE A RETURN TO A MORE
ZONAL/PROGRESSIVE MID-UPPER TROPOSPHERIC FLOW ACROSS THE CONUS AND
SRN CANADA. THIS TRANSITION WILL LIKELY RETURN TEMPERATURES CLOSER
TO SEASONAL AVERAGES...CONSISTENT WITH MEX MOS GUIDANCE AND MEAN
1000-500MB THICKNESS VALUES FORECAST BY 00Z GFS.

WE DO HAVE A COUPLE OF WEAK SYNOPTIC-SCALE SYSTEMS THAT WILL
IMPACT THE NORTH COUNTRY. ONE SHORT-WAVE TROUGH TRACKING ACROSS
THE GREAT LAKES INTO NEW ENGLAND ON WEDNESDAY WILL BRING A CHANCE
FOR LIGHT SNOW TO MUCH OF THE FORECAST AREA. SFC RIDGING ACROSS
THE SERN ATLANTIC COAST WILL MITIGATE NWD FLOW OF ANY RICH
MOISTURE SUPPLY...AND FAST MOVEMENT OF SYSTEM WILL LIKEWISE LIMIT
POTENTIAL SNOWFALL TO A FEW INCHES. A PROGRESSIVE RIDGE AXIS...SFC
AND ALOFT...IS EXPECTED FOR THURSDAY LIKELY BRINGING FAIR
CONDITIONS. UNCERTAINTY INCREASES BY FRIDAY WITH INCREASING
SPREAD IN OPERATIONAL AND ENSEMBLE SOLNS BUT ANOTHER FAST-MOVING SHORTWAVE
TROUGH AND ATTENDANT SFC LOW HAS THE POTENTIAL TO BRING ANOTHER
PERIOD OF LIGHT SNOW TO THE NORTH COUNTRY AROUND FRIDAY/FRI NIGHT
BASED ON MEAN SOLN.

OVERALL...CONFIDENCE IS HIGH FOR MORE SEASONABLE TEMPERATURES AND
NO SIGNIFICANT STORM SYSTEMS AFFECTING THE AREA...BUT THESE
PATTERNS USUALLY RESULT IN TIMING ERRORS OF THE EXISTING WEAK AND
FAST-MOVING SYSTEMS. STAY TUNED FOR UPDATES ON TIMING OF ANY LIGHT
SNOW EPISODES WED-FRI TIME FRAME.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AS OF 0705 AM EST SUNDAY

THROUGH 12Z MONDAY...WIDESPREAD AND PROLONGED IFR CONDITIONS
THROUGH 06Z WITH PERIODS OF MODERATE TO HVY SNOW THIS MORNING.
THIS WILL HAVE A SIGNIFICANT IMPACT ON AVIATION ACROSS THE NORTH
COUNTRY THROUGH AT LEAST THE FIRST HALF OF TONIGHT. WILL PROBABLY
SEE A LULL IN PCPN RATES 16-22Z WITH INTERMITTENT SNOW AND SLEET
AND VSBY PERHAPS IMPROVING TO 1-2SM...THEN A PERIOD OF MODERATE
SNOW REDEVELOPING FROM 22-03Z AS COASTAL LOW INTENSIFIES.
THEREAFTER...SHOULD SEE SNOW START TO TAPER OFF TO SNOW SHOWERS
DURING THE OVERNIGHT PERIOD.

SFC WINDS AND WIND GUSTS WILL BE A SIGNIFICANT FACTOR AS WELL.
WESTERN SLOPES OF THE GREEN MTNS WILL HAVE THE STRONGEST WINDS
THROUGH 21Z...WITH GUSTS AT KRUT UP TO 45KT EXPECTED. THIS
EVENING...SFC WINDS WILL BECOME NORTH AND NORTHWEST AREAWIDE WITH
GUSTS 25-30KTS AS COASTAL LOW TRACKS NNEWD THROUGH EASTERN NEW
ENGLAND.

12Z MONDAY THROUGH THURSDAY...SNOW SHOWERS SHOULD TAPER OFF
DURING THE EARLY MORNING HOURS ON MONDAY...AND CLOUDS THINNING AND
RAISING A BIT BY THE AFTERNOON AS HIGH PRESSURE BUILDS INTO THE
REGION. VFR CONDITIONS CAN BE EXPECTED BY 00Z
TUESDAY...CONTINUING THROUGH 12Z WEDNESDAY. THEREAFTER...SNOW
SHOWERS ASSOCIATED WITH A CLIPPER TYPE SYSTEM NORTH OF THE
INTERNATIONAL BORDER WILL MOVE IN WEST TO EAST. THESE SHOWERS WILL
BE LIGHT...WITH MVFR AND OCCASIONAL IFR EXPECTED 12Z WEDNESDAY
THROUGH 12Z THURSDAY. FAIR WEATHER TO THEN BRIEFLY RETURN FOR
THURSDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR VTZ001>012-
     016>019.
NY...WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR NYZ026>031-034-
     035-087.

&&

SYNOPSIS...JAN/SFH
NEAR TERM...JAN
SHORT TERM...JAN
LONG TERM...BANACOS
AVIATION...BANACOS
Hazardous weather outlook, Dec 16, 1:49 AM EST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
149 AM EST SUN DEC 16 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-170700-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
149 AM EST SUN DEC 16 2007

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT THEIR OBSERVED SNOW/ICE
AMOUNTS AND/OR CHANGES IN PRECIPITATION TYPE TO THE NATIONAL WEATHER
SERVICE IN BURLINGTON.

BANACOS

In the hours before

Special weather statement, Dec 16, 5:54 AM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
554 AM EST SUN DEC 16 2007

VTZ011-016>019-161700-
WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...RUTLAND...ENOSBURG FALLS...RICHFORD...
UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
554 AM EST SUN DEC 16 2007

WIND GUSTS UP TO 50 MPH ALONG THE WEST SLOPES OF THE GREEN
MOUNTAINS BY LATE THIS MORNING

LOCALLY STRONG AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED TO
DEVELOP BY LATE THIS MORNING ALONG THE WESTERN SLOPES OF THE GREEN
MOUNTAINS INCLUDING COMMUNITIES FROM RUTLAND...TO SOUTH
LINCOLN...TO UNDERHILL...TO CAMBRIDGE VERMONT. AS LOW PRESSURE
INTENSIFIES THIS MORNING ALONG THE MID ATLANTIC COAST AND TRACKS
NORTHWARD...SOUTHEASTERLY WINDS ALOFT WILL INCREASE ALONG THE
SPINE OF THE GREEN MOUNTAINS. SOME OF THESE STRONG WINDS WILL
REACH THE SURFACE IN GUSTS ALONG THE IMMEDIATE WEST SIDE OF THE
GREEN MOUNTAINS...AND IN THE MOUNTAIN GAPS BY LATE THIS MORNING.

THE WINDS WILL LIKELY BE STRONGEST DURING AN EXPECTED LULL IN
PRECIPITATION WHEN INTERMITTENT SLEET AND SNOW IS FORECAST LATE
THIS MORNING INTO THE EARLY AFTERNOON HOURS. CURRENT INDICATIONS
ARE FOR SUSTAINED WINDS OF 35 MPH...AND GUSTS UP TO 50 MPH.

IF YOU MUST TRAVEL DURING TODAYS WINTER STORM...BE ADVISED THAT WIND
GUSTS UP TO 50 MPH ARE EXPECTED TODAY THROUGH THE GREEN MOUNTAINS
AND ALONG THE WESTERN SLOPES CREATING AN ADDITIONAL TRAVEL HAZARD.
ALSO...ISOLATED POWER OUTAGES ARE POSSIBLE WITH ANY DOWNED POWER
LINES THAT OCCUR AS A RESULT OF THE STRONG AND GUSTY WINDS.

A WINTER STORM WARNING REMAINS IN EFFECT THROUGH 7 AM MONDAY.

BANACOS

Nearby

High Wind Warnings in Vermont, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.